Arkansas, 2019Damaging Winds in Arkansas, July 10, 2019
July 10, 2019 · NWS TSA · 8 events in 4 counties and zones
Strong to severe thunderstorms developed over northeastern Oklahoma and southwestern Missouri during the morning of the 10th as a cold front moved into the area. These storms moved east and southeast into northwestern Arkansas during the early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed over northeastern Oklahoma and southwestern Missouri during the morning of the 10th as a cold front moved into the area. These storms moved east and southeast into northwestern Arkansas during the early afternoon hours. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 11:16 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 10, 11:16 AM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1216 PM CDT Wed Jul 10 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms could potentially impact all TAF sites
through the afternoon, with chances diminishing toward 00Z.
Expect gusty winds and brief MVFR cigs/vsbys in and near storms.
&&
.PREV DISCUSSION... /Issued 1100 AM CDT Wed Jul 10 2019/
..UPDATE...
DISCUSSION...
We're continuing to monitor an area of showers/thunderstorms
moving gradually south/southeast across southeast KS. This
activity will be moving into portions of northeast OK over the
next few hours, and we'll also see additional scattered
development across northeast OK/northwest AR into the early
afternoon. Low-shear/high instability (MLCAPES 3500-4000 J/KG)
environment will be favorable for a few downburst wind gusts, with
cold-pool interactions eventually allowing storm clusters to
surge south into southeast OK/western AR through the remainder of
the afternoon.
Pockets of heavy rainfall will provide some relief to hot/humid
conditions, but will leave existing heat advisory as is.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 89 66 90 / 30 0 0 0
FSM 75 93 69 93 / 30 0 0 0
MLC 74 91 67 90 / 30 0 0 0
BVO 70 88 63 89 / 20 0 0 0
FYV 70 88 61 89 / 30 0 0 0
BYV 69 89 63 90 / 30 0 0 0
MKO 73 89 64 90 / 30 0 0 0
MIO 69 88 63 90 / 30 0 0 0
F10 73 89 66 90 / 30 0 0 0
HHW 75 93 70 92 / 30 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
&&
AVIATION.....18
Hazardous weather outlook, Jul 10, 11:52 AM CST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Wed Jul 10 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Wed Jul 10 2019
This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and west-central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered thunderstorms will continue to track south and southeast
across eastern Oklahoma and northwest Arkansas this afternoon.
A few strong to severe thunderstorms will be possible with damaging
winds being the primary threat. Locally heavy rainfall will be
possible as well. The threat will diminish by early evening.
Outside of the thunderstorm activity, dangerous heat and humidity
will continue this afternoon with heat indices in the 105 to 110
degree range. A heat advisory is in effect for eastern Oklahoma
and west-central Arkansas through 8 PM this evening.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A developing tropical system currently in the northern Gulf of
Mexico will approach the upper Texas or Louisiana coast this
weekend. This system is forecast to lift north, potentially
impacting portions of the area Monday into Tuesday. Although the
exact track is still uncertain, very heavy rainfall is expected
along and east of the low track. At this time, the best chance for
rainfall is across far southeast Oklahoma and northwest Arkansas.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Persons should continue to monitor the latest forecast into early
next week concerning the eventual track of the tropical system
and any potential heavy rainfall threat.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 10, 10:34 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1134 AM CDT Wed Jul 10 2019
OKZ054>058-061-101715-
Craig OK-Osage OK-Rogers OK-Ottawa OK-Nowata OK-Washington OK-
1134 AM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHWESTERN ROGERS...
NORTHEASTERN OSAGE...OTTAWA...WASHINGTON AND NOWATA COUNTIES UNTIL
1215 PM CDT...
At 1133 AM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Carl Junction to 5 miles
southeast of Pearsonia. Movement was southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Miami...
Vinita... Baxter Springs...
Nowata... Pawhuska...
Hominy... Dewey...
Commerce... Barnsdall...
Fairland... Afton...
Quapaw... South Coffeyville...
Copan... Welch...
Ramona... Wynona...
Ochelata... Delaware...
This includes Interstate 44 between mile markers 285 and 324.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3700 9462 3674 9462 3637 9641 3677 9650
3700 9565
TIME...MOT...LOC 1633Z 316DEG 25KT 3721 9466 3675 9637Special weather statement, Jul 10, 11:00 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1200 PM CDT Wed Jul 10 2019
OKZ054>063-101745-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Delaware OK-Pawnee OK-Ottawa OK-
Nowata OK-Washington OK-Mayes OK-
1200 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...ROGERS...NORTHERN
DELAWARE...SOUTHEASTERN OSAGE...OTTAWA...MAYES...SOUTHERN
WASHINGTON...SOUTHERN NOWATA...SOUTHEASTERN PAWNEE AND NORTHERN TULSA
COUNTIES UNTIL 1245 PM CDT...
At 1159 AM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Baxter Springs to 2 miles
southwest of New Alluwe to 5 miles northwest of Wynona. Movement was
south at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms. Wind gusts may occur several miles ahead of the
rainfall.
Locations in or near the path include...
Tulsa... Sand Springs...
Claremore... Miami...
Vinita... Baxter Springs...
Nowata... Pawhuska...
Jay... Pryor...
Owasso... Pryor Creek...
Skiatook... Catoosa...
Grove... Collinsville...
Verdigris... Hominy...
Commerce... Chelsea...
This includes Interstate 44 between mile markers 232 and 323.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3649 9462 3616 9545 3616 9643 3665 9652
3669 9555 3700 9484 3700 9463
TIME...MOT...LOC 1659Z 344DEG 34KT 3698 9469 3659 9553 3658 9641Local storm report, Jul 10, 11:10 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND GST 3 S RAMONA 36.49N 95.92W
07/10/2019 E50 MPH WASHINGTON OK TRAINED SPOTTER
50MPH GUST ESTIMATED 3 MILES S OF RAMONA
&&
TDSSpecial weather statement, Jul 10, 11:34 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 PM CDT Wed Jul 10 2019
ARZ001-OKZ054-057>064-066>070-101815-
Benton AR-Tulsa OK-Craig OK-Rogers OK-Delaware OK-Pawnee OK-Mayes OK-
Adair OK-Muskogee OK-Okmulgee OK-Osage OK-Cherokee OK-Ottawa OK-
Creek OK-Wagoner OK-
1234 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...ROGERS...
SOUTHEASTERN OSAGE...MAYES...NORTHWESTERN ADAIR...CHEROKEE...
SOUTHEASTERN PAWNEE...TULSA...SOUTHEASTERN CRAIG...DELAWARE...
SOUTHEASTERN OTTAWA...CREEK...WAGONER...NORTHERN MUSKOGEE AND
NORTHERN OKMULGEE COUNTIES UNTIL 115 PM CDT...
At 1233 PM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Seneca to 3 miles west of Hoot Owl to
5 miles west of Claremore to 3 miles north of Cleveland. Movement was
south at 40 mph.
Winds of 40 to 50 mph will be possible with these storms. Gusty
winds will also occur well ahead of the main line of thunderstorms
along the gust front.
Locations in or near the path include...
Tulsa... Broken Arrow...
Muskogee... Bella Vista...
Sand Springs... Claremore...
Tahlequah... Siloam Springs...
Wagoner... Bristow...
Jay... Pryor...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Pryor Creek... Skiatook...
This includes Interstate 44 between mile markers 179 and 265.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3650 9462 3650 9440 3623 9429 3610 9449
3610 9455 3607 9455 3576 9502 3572 9555
3578 9662 3644 9656 3642 9581 3646 9523
3684 9462
TIME...MOT...LOC 1733Z 347DEG 40KT 3676 9460 3637 9519 3633 9572 3636
9646Special weather statement, Jul 10, 12:11 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
111 PM CDT Wed Jul 10 2019
ARZ001-010-011-019-OKZ060>072-101900-
Madison AR-Benton AR-Crawford AR-Washington AR-Tulsa OK-Sequoyah OK-
Rogers OK-Delaware OK-Okfuskee OK-Mayes OK-McIntosh OK-Adair OK-
Muskogee OK-Okmulgee OK-Cherokee OK-Creek OK-Wagoner OK-
111 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN MADISON...
NORTHWESTERN CRAWFORD...WASHINGTON...SOUTH CENTRAL ROGERS...SOUTHERN
MAYES...ADAIR...CHEROKEE...SOUTHERN TULSA...SOUTHERN DELAWARE...
CREEK...NORTHERN MCINTOSH...NORTHWESTERN SEQUOYAH...WAGONER...
MUSKOGEE...OKMULGEE AND NORTHERN OKFUSKEE COUNTIES UNTIL 200 PM
CDT...
At 111 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Pea Ridge to 4 miles southwest of
Peggs to 2 miles south of Jenks to 2 miles north of Oilton. Movement
was southeast at 40 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Fayetteville... Springdale...
Rogers... Muskogee...
Bentonville... Sand Springs...
Tahlequah... Siloam Springs...
Okmulgee... Wagoner...
Bristow... Stilwell...
Huntsville... Bella Vista...
Bixby... Sapulpa...
Jenks... Okfuskee...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 240 and 295.
Interstate 44 between mile markers 178 and 224.
Interstate 49 between mile markers 47 and 93.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3607 9371 3550 9485 3540 9572 3552 9662
3616 9662 3609 9592 3616 9522 3650 9446
3650 9403
TIME...MOT...LOC 1811Z 334DEG 38KT 3654 9419 3605 9517 3599 9595 3612
9660Local storm report, Jul 10, 12:17 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND GST 3 N TULSA 36.18N 95.92W
07/10/2019 E50 MPH TULSA OK TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
TDSThunderstorm Wind, Benton
- When
- July 10, 12:20 PM CST
- Where
- Benton County, 0.65 mi E of Gravette
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 36.422, -94.438
Strong thunderstorm wind blew down several cinder block walls at the new high school, which was under construction.
Thunderstorm Wind, Washington
- When
- July 10, 1:35 PM CST
- Where
- Washington County, 0.26 mi W of Winslow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.800, -94.135
Thunderstorm wind gusts were estimated to 60 mph in the Winslow area.
Thunderstorm Wind, Crawford
- When
- July 10, 1:56 PM CST
- Where
- Crawford County, 1.26 mi SE of Alma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.465, -94.218
Strong thunderstorm wind blew down power lines on Highway 162 near Kibler.
Thunderstorm Wind, Sebastian
- When
- July 10, 1:56 PM CST
- Where
- Sebastian County, 0.81 mi SSW of South Ft Smith
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.319, -94.405
Strong thunderstorm wind blew down power lines.
Thunderstorm Wind, Crawford
- When
- July 10, 1:56 PM CST
- Where
- Crawford County, 1.93 mi N of Van Buren
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.457, -94.356
Strong thunderstorm wind blew down power lines in Van Buren.
Thunderstorm Wind, Sebastian
- When
- July 10, 2:00 PM CST
- Where
- Sebastian County, 2 mi E of Ft Smith
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.380, -94.385
Strong thunderstorm wind blew down several trees and power lines.
Thunderstorm Wind, Sebastian
- When
- July 10, 2:03 PM CST
- Where
- Sebastian County, 0.72 mi N of Massard
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.360, -94.352
Strong thunderstorm wind blew down a tree.
Thunderstorm Wind, Sebastian
- When
- July 10, 2:03 PM CST
- Where
- Sebastian County, 1.39 mi SE of Ft Smith
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.365, -94.404
Strong thunderstorm wind blew down a tree on Dodson Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 10 to 14, 201911 deaths · 20 events
- Excessive Heat in Arizona, July 10 to 12, 20194 deaths · 6 events
- Heat in West Virginia, July 10, 20191 death · 1 event
- Tornado and Flash Flooding in Louisiana, July 10, 2019$300,000 · EF1 · 3 events
- Flash Flooding in Tennessee, July 10, 2019$252,000 · 2 events
- Damaging Winds in Ohio, July 10 to 11, 2019$62,000 · 70 kt wind · 23 events
- Flash Flooding and Flood in Indiana, July 10, 2019$95,000 · 54 kt wind · 12 events
- Flash Flood and Damaging Winds in Missouri, July 10 to 11, 2019$100,000 · 52 kt wind · 3 events
- Damaging Winds in Kansas, July 10, 201985 kt wind · 32 events
- Damaging Winds in Texas, July 10, 2019$21,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 10, 2019$20,000 · 1 in hail · 6 events
- Heat in Illinois, July 10, 201919 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844922, 844923, 844928, 844933, 844937, 844939, 844943, 844946.